MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 03.613.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when device broke.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unavailable.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that for an unknown procedure on (b)(6) 2018, the surgical team was pulling instruments and when they put the inner shaft into the removal driver they noticed the tip of the removal driver was missing as if it had been broken off (of the inner shaft).Then during the procedure, they noticed the that tip of the awl was slightly bent and very worn.It was unknown if there was a surgical delay.Patient outcome was not reported.This report is for an inner shaft for extraction screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device history record (dhr) review: part number: 03.613.004; synthes lot number: 7739152; supplier lot number: n/a; release to warehouse date: (b)(4) 2014; expiration date: n/a; supplier: tecomet (b)(4).No nonconformance records (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation summary: customer quality investigation: the following investigations were performed: broken: device condition: visual inspection performed at customer quality (cq) on the given device showed that the inner shaft for the extraction screwdriver was broken at its tip portion that engages to the fixation pins/screw heads.The broken tip portions were not returned at customer quality.No issues were observed on other portions of the device.The given complaint condition is consistent with the device returned and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) and no design issues were identified.Dimensional inspection performed at the device diameter at the broken region measured the dimeter as 2mm (ca-814) that falls within the specification of 2 mm +/- 0.1 mm and tolerance specified per respective inspection sheets.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.No ncrs were generated during production.Material review performed during dhr review showed no issues with device material and tis properties.Furthermore, with the given age of device (over 3 years) there is no indication that the device material and tis properties could have contributed to the complaint condition.Therefore, no design and manufacture issues were identified that would contribute to complaint condition.Conclusion: a definitive root cause for the device breakage could not be determined from the provided information.However, it is likely that any unintended excessive forces during usage/handling could have contributed to this complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: lot number was not submitted in the earlier mw report in error.Date device was returned to manufacturer corrected to (b)(6) 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure occurred on (b)(6) 2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number is now known.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7703657
Report Number2939274-2018-52981
Device Sequence Number996180
Product Code HXX
UDI-Device Identifier10705034714578
UDI-Public(01)10705034714578
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.004
Device Lot Number7739152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer07/16/2018
08/27/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date07/31/2018
08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1